ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

New light on the optical equivalence theorem and a new type of discrete diagonal coherent state representation

Mukunda, N and Sudarshan, ECG (1978) New light on the optical equivalence theorem and a new type of discrete diagonal coherent state representation. In: Pramana, 10 (3). pp. 227-238.

[img]
Preview
PDF
fulltext_1.pdf - Published Version

Download (607Kb)
Official URL: http://www.springerlink.com/content/83406n34264570...

Abstract

In many instances we find it advantageous to display a quantum optical density matrix as a generalized statistical ensemble of coherent wave fields. The weight functions involved in these constructions turn out to belong to a family of distributions, not always smooth functions. In this paper we investigate this question anew and show how it is related to the problem of expanding an arbitrary state in terms of an overcomplete subfamily of the overcomplete set of coherent states. This provides a relatively transparent derivation of the optical equivalence theorem. An interesting by-product is the discovery of a new class of discrete diagonal representations.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Indian Academy of Sciences.
Keywords: Optical equivalence theorem; coherent states; overcomplete family of states ; discrete diagonal representation.
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies
Date Deposited: 13 Jan 2010 09:16
Last Modified: 19 Sep 2010 05:49
URI: http://eprints.iisc.ernet.in/id/eprint/24299

Actions (login required)

View Item View Item